• Users Online: 524
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 2  |  Issue : 3  |  Page : 649-651

Netarsudil-associated reticular epithelial edema in a corneal ulcer


Department of Cornea and Refractive Services, Aravind Eye Hospital and Post-Graduate Institute of Ophthalmology, Coimbatore, Tamil Nadu, India

Correspondence Address:
Dr. Arjun Velayudhan Nair
Department of Cornea and Refractive Services, Aravind Eye Hospital and Post-Graduate Institute of Ophthalmology, Coimbatore, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_2417_21

Rights and Permissions

Netarsudil is a novel Rho-kinase (ROCK) inhibitor approved for the reduction in intraocular pressure (IOP). Reticular epithelial edema (REE) is a side effect commonly noted in patients on netarsudil with pre-existing corneal edema. We report a case of netarsudil-associated REE in a corneal ulcer with secondary glaucoma. The patient had a recurrence of REE even after debridement, and the resolution was seen only after discontinuing the drug. Netarsudil-associated REE is a side effect previously reported in patients with corneal edema and decompensation. To the best of our knowledge, there are no previous case reports of REE in a corneal ulcer. ROCK inhibitors have additional anti-inflammatory and antifibrotic action, which can lead to delayed healing and scarring in corneal ulcers. In conclusion, ROCK inhibitors should be used judiciously in corneal ulcers.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed498    
    Printed2    
    Emailed0    
    PDF Downloaded97    
    Comments [Add]    

Recommend this journal